Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 23, 2021, 5:01 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Aug 23, 2021, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 30
County Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WWUS84 KLIX 232201
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
501 PM CDT Mon Aug 23 2021
LAZ050-058-071-072-075-232245-
Livingston LA-Northern Tangipahoa LA-Northwest St. Tammany LA-
Southern Tangipahoa LA-St. John The Baptist LA-
501 PM CDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of northeastern St. John
The Baptist, southwestern St. Tammany, east central Livingston and
southern Tangipahoa Parishes through 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Independence to near Robert to near Covington.
Movement was south at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hammond, Covington, Ponchatoula, Amite City, Abita Springs,
Independence, Madisonville, Springfield, Natalbany, Robert, Lacombe,
Killian and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 34 and 72.
Interstate 55 in Louisiana between mile markers 12 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3060 9038 3055 8999 3025 8992 3026 8998
3030 8999 3036 9007 3039 9021 3022 9039
3026 9043 3028 9040 3032 9043 3034 9047
3033 9051 3039 9059 3073 9054
TIME...MOT...LOC 2201Z 358DEG 15KT 3062 9048 3053 9038 3050 9008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:27 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 23, 3:27 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
327 PM CDT Mon Aug 23 2021
.SHORT TERM...
Tonight through Wednesday...
A weak backdoor trough is expected to linger over the area for the
next few days. Upper level ridging is expected to weaken slightly
over the next few days. Southerly surface winds will help to
advect warm air and moisture into the region, which will help
enhance lifting and humidity in the environment. PW values will be
relatively low over the next couple of days, especially Tuesday,
with values ranging from 1.7 to 2.0, which is below the 75th
percentile for the SPC sounding climatology. As a result, any rain
that occurs will not be very efficient and will not produce as
high of rainfall rates. Isolated to scattered showers and storms
will be possible over the next few days, looking at the models,
primarily during the peak daytime heating hours. The main threats
from these storms will be gusty winds (30-40mph) and frequent
lightning. Locally heavy rainfall may be possible inside
thunderstorm development Wednesday afternoon.
Since Tuesday is expected to be fairly dry overall based on model
consensus while still maintaining abundant humidity and higher-
than-normal temperatures, there will also be the concern for heat.
Heat index values are forecast to be between 108 and 112 for most
of the area tomorrow, and rainfall will not be abundant enough to
provide relief tomorrow. As a result, a heat advisory has been
issued much of the area tomorrow with the main timeframe for the
highest risk of heat stress and heat illness occurring from 9AM to
7PM CT. Staying hydrated tomorrow will be critical to preventing
heat illness and stress. Heat does not look like it will be as
much of a concern on Wednesday. Rainfall coverage will be higher
and more numerous in nature, which will help to provide relief
from those high heat index values. MSW
.LONG TERM...
Thursday through Sunday...
Thursday through Sunday, normal summertime pattern and upper
level ridging will dominate the area. Deep tropical moisture will
be abundant in the Gulf of Mexico toward the end of the week,
looking at the models. Southerly to easterly surface winds will
help to advect warm air and deep tropical moisture into the
region. Scattered to numerous showers and storms will be possible
as we move toward the end of the week and the weekend. These
showers and storms will be increased in coverage more than normal
due to the abundant moisture presence in the atmosphere. Looking
at the models, PW values will be around 2.1 to 2.2, which is above
the 75th percentile for the SPC sounding climatology, especially
during the daytime hours Thursday through Sunday. As a result,
rainfall will be more efficient with higher rainfall rates (1-3
inches) each of these days. Model consensus is indicating that
there will still be plenty of moisture toward the end of the week
during the overnight hours as well. So, it is likely we could see
scattered showers and storms during the overnight hours these days
with numerous showers and storms likely during the peak daytime
heating hours. The main threats from these storms will be locally
heavy rainfall inside of thunderstorm development. Gusty winds
(35- 45mph) and frequent lightning will be possible, as well.
Additional features of note in the long-term forecast is the fact
that the models are trying to produce some tropical disturbances
in the Gulf of Mexico toward the weekend. However, model consensus
is very uncertain and there are many differences in the models on
timing, strength, and location of these potential disturbances.
This is something that we will be monitoring in the next few days
closely, but likely the main impact from any development, looking
at the current models, toward the end of the week would be
increased rainfall chances at this point. Regardless, we are
steadily approaching the peak of hurricane season, so it is always
a good idea to update your hurricane plans and check your
supplies. MSW
&&
.AVIATION...
18Z TAF Package...
VFR conditions prevail at all area airports and will persist
through the forecast period. Vicinity isolated showers will be
possible this afternoon at most area airports (not BTR or MCB),
which could cause lower ceilings and visibilities temporarily.
Winds shifts greater than 30 degrees will also be possible at most
area airports throughout the forecast period, especially at MSY,
NEW, HUM, and GPT. MSW
&&
.MARINE...
Tonight through Thursday, winds will be southerly and moderate
(<15 knots). Friday through Monday, winds will be easterly and
moderate (<15 knots). Wave heights will correspond to the wind
speeds. MSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 75 95 74 / 10 10 20 10
BTR 96 76 95 75 / 10 10 20 20
ASD 97 77 96 76 / 10 10 30 30
MSY 98 81 96 81 / 10 10 50 40
GPT 96 77 93 77 / 10 10 40 40
PQL 96 75 94 75 / 20 10 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
Heat Advisory from 9 AM to 7 PM CDT Tuesday for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077-
080>082.
Heat Advisory from 9 AM to 7 PM CDT Tuesday for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Special weather statement, Aug 23, 4:29 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
429 PM CDT Mon Aug 23 2021
MSZ081-082-232215-
Jackson MS-Harrison MS-
429 PM CDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of southeastern Harrison
and southern Jackson Counties through 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vancleave to near Moss Point. Movement was
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Hickory Hills around 435 PM CDT.
Latimer around 445 PM CDT.
Ocean Springs around 500 PM CDT.
St. Martin, Gulf Hills and Gulf Park Estates around 505 PM CDT.
D'iberville around 510 PM CDT.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 43 and 74.
Interstate 110 in Mississippi between mile markers 3 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3036 8845 3032 8847 3034 8851 3034 8857
3037 8859 3034 8870 3038 8880 3037 8882
3036 8883 3038 8885 3037 8883 3039 8880
3043 8885 3042 8901 3039 8886 3037 8910
3058 8876 3044 8840 3035 8839
TIME...MOT...LOC 2129Z 043DEG 10KT 3051 8874 3039 8844
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TDSpecial weather statement, Aug 23, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
501 PM CDT Mon Aug 23 2021
LAZ050-058-071-072-075-232245-
Livingston LA-Northern Tangipahoa LA-Northwest St. Tammany LA-
Southern Tangipahoa LA-St. John The Baptist LA-
501 PM CDT Mon Aug 23 2021
...Strong thunderstorms will impact portions of northeastern St. John
The Baptist, southwestern St. Tammany, east central Livingston and
southern Tangipahoa Parishes through 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Independence to near Robert to near Covington.
Movement was south at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hammond, Covington, Ponchatoula, Amite City, Abita Springs,
Independence, Madisonville, Springfield, Natalbany, Robert, Lacombe,
Killian and Tickfaw.
This includes the following Interstates...
Interstate 12 between mile markers 34 and 72.
Interstate 55 in Louisiana between mile markers 12 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3060 9038 3055 8999 3025 8992 3026 8998
3030 8999 3036 9007 3039 9021 3022 9039
3026 9043 3028 9040 3032 9043 3034 9047
3033 9051 3039 9059 3073 9054
TIME...MOT...LOC 2201Z 358DEG 15KT 3062 9048 3053 9038 3050 9008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 23, 6:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 23, 7:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Aug 23, 8:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Aug 23, 1:57 PM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Orleans, Pointe Coupee and 9 more | 29 hr |
| Aug 23, 4:29 PM CDT | Special Marine Warning | LIX | 91 min | |
| Aug 23, 5:15 PM CDT | Special Marine Warning | LIX | 90 min | |
| Aug 23, 5:21 PM CDT | Special Weather Statement | LIX | Saint Tammany | 24 min |
| Aug 23, 5:33 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 42 min |
| Aug 23, 5:52 PM CDT | Special Weather Statement | LIX | Saint Tammany | 38 min |
| Aug 23, 5:55 PM CDT | Special Marine Warning | LIX | 95 min | |
| Aug 23, 5:59 PM CDT | Special Weather Statement | LIX | Ascension | 46 min |
| Aug 23, 6:03 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 42 min |
| Aug 23, 6:37 PM CDT | Special Marine Warning | LIX | 83 min | |
| Aug 23, 4:29 PM CDT | Special Weather Statement | LIX | Jackson | 46 min |
| Aug 23, 6:09 PM CDT | Special Weather Statement | LIX | Harrison | 21 min |
| Aug 23, 6:19 PM CDT | Special Weather Statement | LIX | Harrison | 26 min |
| Aug 23, 6:49 PM CDT | Special Weather Statement | LIX | Harrison | 41 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.